Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Joint spreading models and uniform approximation of bounded operators

Tom 253 / 2020

S. A. Argyros, A. Georgiou, A.-R. Lagos, Pavlos Motakis Studia Mathematica 253 (2020), 57-107 MSC: Primary 46B03, 46B06, 46B25, 46B28, 46B45. DOI: 10.4064/sm181126-26-3 Opublikowany online: 8 January 2020

Streszczenie

We investigate the following property for Banach spaces. A Banach space $X$ satisfies the Uniform Approximation on Large Subspaces (UALS) if there exists $C \gt 0$ with the following property: for any $A\in \mathcal {L}(X)$ and convex compact subset $W$ of $\mathcal {L}(X)$ for which there exists $\varepsilon \gt 0$ such that for every $x\in X$ there exists $B\in W$ with $\|A(x)- B(x)\|\le \varepsilon \|x\|$, there exists a subspace $Y$ of $X$ of finite codimension and a $B\in W$ with $\|(A-B)|_Y\|_{\mathcal {L}(Y,X)}\leq C\varepsilon $. We prove that a class of separable Banach spaces including $\ell _p$ for $1\le p \lt \infty $, and $C(K)$ for $K$ countable and compact, satisfy the UALS. On the other hand, every $L_p[0,1]$, for $1\le p\le \infty $ and $p\neq 2$, fails the property and the same holds for $C(K)$ where $K$ is an uncountable metrizable compact space. Our sufficient conditions for UALS are based on joint spreading models, a multidimensional extension of the classical concept of spreading model, introduced and studied in the present paper.

Autorzy

  • S. A. ArgyrosDepartment of Mathematics
    Faculty of Applied Sciences
    National Technical University of Athens
    Zografou Campus
    157 80, Athens, Greece
    e-mail
  • A. GeorgiouDepartment of Mathematics
    Faculty of Applied Sciences
    National Technical University of Athens
    Zografou Campus
    157 80, Athens, Greece
    e-mail
  • A.-R. LagosSchool of Electrical and Computer Engineering
    National Technical University of Athens
    Zografou Campus
    157 80 Athens, Greece
    e-mail
  • Pavlos MotakisDepartment of Mathematics
    University of Illinois at Urbana-Champaign
    Urbana, IL 61801, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek